MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48005006X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, a 4.0mm x 40mm saber014 percutaneous transluminal angioplasty (pta) balloon catheter and a 5mm x 6cm saber percutaneous transluminal angioplasty (pta) balloon catheter ruptured on first inflation.The devices were removed intact from the patient.The procedure was completed with new non-cordis balloons.There was no reported injury to the patient.The devices were stored and prepped per the ifu properly according to the instructions for use (ifu).They were able to maintain negative pressure during prep.There was no difficulty removing any of the sterile packaging components.There were no kinks or damages noted prior to inserting either product into the patient.The intended lesion was in the anterior tibial vessel for revascularization.The vessel was noted to have little tortuosity.The lesion had severe calcification.There was no resistance/ friction while inserting either of the balloons through the rotating hemostatic valve.There was no difficulty advancing the balloons through the vessel.The catheters were never in an acute bend.The catheters were never kinked during use.The contrast to saline ratio was 50/50.The product was not returned for analysis.A product history record (phr) review of lot 82303117 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon- burst¿ could not be confirmed as the devices were not returned for analysis.The exact causes could not be determined.Vessel characteristics of severe calcification may have contributed to the reported events, as damage to balloon material may have occurred during crossing or upon inflation.However, without the return of the devices for analysis, it is difficult to draw a clinical conclusion between the devices and the events reported.As listed in the ifu for saber014, use the recommended balloon inflation medium (25% contrast medium/75% sterile saline solution).It has been shown that a 25/75% contrast / saline ratio has yielded faster balloon inflation/deflation times.According to the warnings in the safety information in the instructions for use for saber, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ according to the instructions for use, which are not intended to mitigate risk for saber014, ¿carefully inspect the catheter prior to use to verify that the catheter has not been damaged and that its size, shape and condition are suitable for the procedure for which it is to be used.Flush or rinse all products entering the vascular system with sterile isotonic saline or a similar solution via the guide-wire access port prior to use.Never attempt to move the guide wire when the balloon is inflated.Do not advance the catheter against significant resistance.The cause of resistance should be determined via fluoroscopy.Inflation in excess of the rated burst pressure may cause the balloon to rupture.Use the recommended balloon inflation medium (25% contrast medium/75% sterile saline solution).It has been shown that a 25/75% contrast / saline ratio has yielded faster balloon inflation / deflation times.Never use air or other gaseous medium to inflate the balloon.If resistance is felt during post procedure withdrawal of the catheter through the introducer sheath, determine if contrast is trapped in the balloon with fluoroscopy.If contrast is present, push the balloon out of the sheath and then completely evacuate the contrast before proceeding to withdraw the balloon.If resistance is still felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and guidewire/ introducer sheath as a single unit.Do not continue to use the balloon catheter if the shaft has been bent or kinked.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported events.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, a 4.0mm x 40mm saber.014 percutaneous transluminal angioplasty (pta) balloon catheter and a 5mm x 6cm saber percutaneous transluminal angioplasty (pta) balloon catheter ruptured on first inflation.The devices were removed intact from the patient.The procedure was completed with new non-cordis balloons.There was no reported injury to the patient.The devices were stored properly according to the instructions for use (ifu).There was no difficulty removing either device from the hoop, removing the protective balloon covers, stylets, or any of the sterile packaging components.There were no kinks or damages noted prior to inserting either product into the patient.The devices were prepped per the ifu and were done so normally.They were able to maintain negative pressure during prep.The intended lesion was in the anterior tibial vessel for revascularization.The vessel was noted to have little tortuosity.The lesion had severe calcification.There was no resistance/ friction while inserting either of the balloons through the rotating hemostatic valve.There was no difficulty advancing the balloons through the vessel.The catheters were never in an acute bend.The catheters were never kinked during use.The contrast to saline ratio was 50/50.The devices will not be returned for evaluation.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 CR201-02
CS   CR20102
7863138372
MDR Report Key19463329
Report Number3007635982-2024-00143
Device Sequence Number7973465
Product Code LIT
UDI-Device Identifier20705032068137
UDI-Public(01)20705032068137(17)261231(10)82303117
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48005006X
Device Lot Number82303117
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight112 KG